Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 24, 2006, 7:05 PM CDT for Chippewa County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 7:05 PM CDT (00:05 UTC)
- Expired
- Jul 24, 2006, 8:01 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 250005 SVRMPX WIC017-250100- /O.NEW.KMPX.SV.W.0128.060725T0005Z-060725T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 705 PM CDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 800 PM CDT * AT 700 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 14 MILES WEST OF CHIPPEWA FALLS...OR ABOUT 11 MILES NORTHWEST OF EAU CLAIRE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CHIPPEWA FALLS... CADOTT... TILDEN... LAKE WISSOTA... STAY INDOORS...AND AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4508 9163 4487 9163 4487 9099 4508 9098 $$ AJZ
2 follow-up statements
000 WWUS53 KMPX 250040 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT MON JUL 24 2006 WIC017-250100- /O.CON.KMPX.SV.W.0128.000000T0000Z-060725T0100Z/ CHIPPEWA WI- 738 PM CDT MON JUL 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR CHIPPEWA COUNTY... AT 734 PM CDT...THE AREA OF THUNDERSTORMS EXTENDED FROM JUST NORTH OF BLOOMER TO ABOUT 10 MILES SOUTHEAST OF CHIPPEWA FALLS...AND MOVING EAST AT 30 MPH. LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE WITH THE THUNDERSTORM COMPLEX. SOME CITIES IN THE PATH OF THIS STORM INCLUDE...CORNELL...CADOTT AND STANLEY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4508 9163 4487 9163 4487 9099 4508 9098 $$ AJZ
000 WWUS53 KMPX 250101 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 757 PM CDT MON JUL 24 2006 WIC017-250107- /O.CAN.KMPX.SV.W.0128.000000T0000Z-060725T0100Z/ CHIPPEWA WI- 757 PM CDT MON JUL 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHIPPEWA COUNTY IS CANCELLED... RADAR INDICATED THAT THUNDERSTORMS HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. THE THUNDERSTORM AREA WILL CONTINUE TO MOVE EAST AT 30 MPH. MOTORISTS SHOULD STILL BE COGNIZANT OF PONDING OF WATER ON AREA ROADWAYS...ALONG WITH VERY HEAVY RAIN AND DEADLY LIGHTNING...ESPECIALLY OVER THE EASTERN THIRD OF THE COUNTY. LAT...LON 4508 9163 4487 9163 4487 9099 4508 9098 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:41 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 24, 3:41 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 PM CDT MON JUL 24 2006 .DISCUSSION... BOUNDARY HAS SAGGED INTO THE CENTRAL PART OF WI CWA BACK WEST TO KMSP TO THE SOUTH DAKOTA BORDER. THIS MAY MOVE A BIT MORE SOUTH BUT NOT MUCH. BEST THETA E ADVECTION/HOT PROD AND SURFACE CONV FOCUSED IN SOUTHEAST MN AND REMAINDER OF WESTERN WI...BUT SOME CONV AND RETURN FLOW STARTING TO DEVELOP OVER SW MN AS WELL. THINK BEST AREA FOR SEVERE WILL BE IN SOUTH CENTRAL MN AND WEST CENTRAL WI THIS EVENING. LOW LEVEL FLOW WILL INCREASE A BIT TO SOUTH OF BOUNDARY OVERNIGHT SO WILL KEEP SOME MOD POPS...AFTER SOME LIKELYS THIS EVENING. SHOULD BE A BREAK IN THE ACTION ON TUESDAY WITH A LACK OF ANY SIG SHORT WAVE. TUESDAY NIGHT STILL LOOKS LIKE SOME POSSIBLE RENEWED ACTION. NAM IS CONSISTENT WITH PREVIOUS RUN IN SHOWING INCREASED 850 MB MOISTURE TRANSPORT DURING THIS PERIOD BUT IS AIMED A LITTLE MORE AT SOUTHEAST MINNESOTA AND NORTHEAST IOWA. GFS FOCUSED MORE INTO IOWA. WILL KEEP WITH SOME HIGHER POPS IN EAST CENTRAL MN AND WESTERN WI WITH BOUNDARY IN THE GENERAL VICINITY OF SOUTHERN MN. ANOTHER SHORT WAVE IN THE NW FLOW WILL DRIVE THE FRONT INTO AT LEAST THE WESTERN PART OF THE AREA ON WEDNESDAY. WILL CUT BACK ON POPS IN WEST CENTRAL MN BY WEDNESDAY AFTERNOON. MOISTURE TRANSPORT IS FORECAST TO CUT BACK DRAMTICALLY BY THAT TIME. LONGER TERM...THURSDAY THROUGH MONDAY 12Z GFS AND CANADIAN STILL CONGRUENT IN THEIR APPROACH TO A CONTINUED BUILDUP OF A LARGE AMPLTITUDE 50H RIDGE ACROSS THE WESTERN HALF OF THE CONTIGUOUS U.S. FRIDAY INTO MONDAY. BOTH CONTINUE TO INDICATE A SERIES OF SURFACE WAVES DEVELOPING OVER THE DAKOTAS THRU MONDAY...WITH FIRST SURFACE SYSTEM AND ASSOCTIED WARM FRONTAL BOUNDARY AFFECTING OUR CWA THUR EVENING INTO EARLY SUNDAY AFTERNOON. 250MB JET AXIS REMAINS TO OUR NORTH FOR MUCH OF THIS TIME FRAME...WITH BEST DIVERGENCE COUPLETS DEVELOPING OVER NORTHERN HALF OF MN FRIDAY EVENING INTO SAT AFTN. GAVE WAY TO CHANCE POPS FOR SAT NIGHT AS COOL FRONT TAG TEAMS WITH SOLID DIVERGENCE COUPLET SETTING UP FROM NE TO SW OVER FA. NEXT SURFACE SYSTEM POKES ITS HEAD INTO THE WESTERN DAKOTAS BY MONDAY MORNING. CANADIAN MODEL DOES INDICATE A SLIGHTLY MORE SOUTHERLY AND A TAD DEEPER PRESSURE SOLUTION COMPARED TO GFS40. EITHER POINT WILL BE MOOT FOR MONDAYS FORECAST: CONTINUED HOT AND DRY. IN FACT PUSHED TEMPERATURES ONE CATEGORY HIGHER ACROSS MOST OF EXTENDED PERIOD DUE TO MAINLY ABUNDANT SUNSHINE...SOME BOUTS OF MODERATE SOUTHERLY FLOW...50H TEMPERATURES...AND THE CONTINUED BONE DRY CONDITIONS OVER MUCH OF FA. & .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jul 24, 4:44 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON JUL 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL FRONT ACROSS NORTHERN MINNESOTA WILL SLIDE SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE THREAT FOR SEVERE STORMS WILL PUSH SOUTHWARD INTO SOUTH CENTRAL MINNESOTA THIS EVENING AS THE FRONT BECOMES STATIONARY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STATIONARY FRONT WILL MOVE SLOWLY NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND NIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TUESDAY NIGHT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG COLD FRONT IS THEN EXPECTED TO PASS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
In the hours before
Local storm report, Jul 24, 6:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL EAU CLAIRE 44.82N 91.49W
07/24/2006 M1.00 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
RECLocal storm report, Jul 24, 6:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL SPRING VALLEY 44.85N 92.24W
07/24/2006 E1.75 INCH PIERCE WI LAW ENFORCEMENT
&&
MDBLocal storm report, Jul 24, 6:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
637 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 1 E MENOMONIE 44.89N 91.89W
07/24/2006 E1.25 INCH DUNN WI TRAINED SPOTTER
&&
TDKLocal storm report, Jul 24, 6:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 3 N SOMERSET 45.17N 92.68W
07/24/2006 E0.75 INCH ST. CROIX WI TRAINED SPOTTER
NEAR HIGHWAY 35 AND 210TH.
&&
TDKLocal storm report, Jul 24, 6:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG EAU CLAIRE 44.82N 91.49W
07/24/2006 EAU CLAIRE WI LAW ENFORCEMENT
SCATTERED POWER LINES AND TELEPHONE LINES FELLED FROM 3
MILES WEST OF EAU CLAIRE TO THE NORTHWEST PORTION OF
TOWN.
&&
TDKLocal storm report, Jul 24, 7:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL ELK MOUND 44.88N 91.69W
07/24/2006 M1.00 INCH DUNN WI TRAINED SPOTTER
&&
MDBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:23 PM CDT | Flash Flood Warning | MPX | Chippewa | 2 hr |
| Jul 25, 4:38 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 67 min |
| Jul 25, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.